Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 30, 2021, 5:59 PM MDT for Eddy County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 5:59 PM MDT (23:59 UTC)
- Expired
- Jul 30, 2021, 6:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 193 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
664 WWUS84 KMAF 302359 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 559 PM MDT Fri Jul 30 2021 NMZ028-310045- Eddy County Plains NM- 559 PM MDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY COUNTY UNTIL 645 PM MDT... At 559 PM MDT, Doppler radar was tracking a strong thunderstorm near Loving, or 7 miles southeast of Carlsbad, moving northwest at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Carlsbad, Loving, Carlsbad North, Otis, Cavern City Air Terminal and Living Desert State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3229 10404 3215 10421 3231 10448 3250 10418 TIME...MOT...LOC 2359Z 139DEG 10KT 3230 10419 $$ 84
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 30, 4:56 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 30, 4:56 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 556 PM CDT Fri Jul 30 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 554 PM CDT Fri Jul 30 2021 VFR conditions will prevail next 24 hours in light return flow. Satellite imagery currently shows a widespread cu field across all terminals, and forecast soundings develop a similar one by late morning Saturday. Convection will be possible next 24 hours, but chances are too low to include a mention attm. && .SHORT TERM... (This afternoon through Saturday night) Issued at 218 PM CDT Fri Jul 30 2021 Satellite imagery shows a vigorous cu field has developed across West Texas and Southeast New Mexico this afternoon, and area radars showing faint echoes developing across SE NM and the Permian Basin. Latest CAMs is not very enthusiastic about this activity, but does maintain convection this evening over the higher terrain in upslope flow. Saturday, CAMs develop widespread diurnal convection across the CWA again, but aside from the Davis Mtns, this looks isolated in nature. Saturday night, the focus will shift to the northern zones as a cold front approaches. With residual cloud cover and dewpoints in the 50s/60s overnight and Saturday night, lows will continue to come in above-normal. Thicknesses increase over the next 24 hours under the upper ridge, and models finally bring highs Saturday to near or above normal again. Incidentally, today through 2 August are the four climatologically warmest days of the year for KMAF. && .LONG TERM... (Sunday through Thursday) Issued at 218 PM CDT Fri Jul 30 2021 On Sunday upper ridge over the west extends along the Rockies from Mexico to Canada. The center of the ridge will wander around Monday and Tuesday from AZ to CA then NV before a trough swings in off the Pacific pinching off the ridge. While this is happening a persistent large trough will remain over the Eastern US and not allow the ridge to expand eastward. On Sunday a summer cold front will sag into the area resulting in temperatures in the 80s to lower 90s... it appears that this will be dependent on storms to the north to push it southward. Lowered temps Sunday. Temps most of the week will remain below normal in the 80s with 90s along the Pecos and Rio Grande. Lows in the 60s and 70s. Rain chances are looking good next week... raised pops Sunday as chances increase along the front. Low level moisture will remain good with dewpts into the 60s and high PW... locally heavy rain will be possible. With the position of the upper ridge to the west can look for shortwaves to track down into the region from the north and provide upper support for convection. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 94 73 91 / 0 10 10 50 Carlsbad 69 94 71 91 / 10 10 10 60 Dryden 74 97 75 97 / 0 0 0 30 Fort Stockton 71 96 72 92 / 0 10 10 40 Guadalupe Pass 66 86 67 82 / 20 20 10 50 Hobbs 68 93 68 85 / 10 10 10 60 Marfa 63 89 63 84 / 10 40 20 60 Midland Intl Airport 72 94 73 90 / 10 10 10 50 Odessa 72 94 74 91 / 10 10 10 50 Wink 72 97 74 92 / 10 10 10 50 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...44 LONG TERM....84 AVIATION...44
Hazardous weather outlook, Jul 30, 1:24 PM MDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 224 PM CDT Fri Jul 30 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-311930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 224 PM CDT Fri Jul 30 2021 /124 PM MDT Fri Jul 30 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms over the Davis Mountains this afternoon with a slight chance across the Permian Basin. Tonight has a slight chance of storms from the Guadalupe to the Davis Mountains. Gusty wind, occasional lightning, and brief heavy rain will be the main concerns. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 30, 5:59 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 559 PM MDT Fri Jul 30 2021 NMZ028-310045- Eddy County Plains NM- 559 PM MDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY COUNTY UNTIL 645 PM MDT... At 559 PM MDT, Doppler radar was tracking a strong thunderstorm near Loving, or 7 miles southeast of Carlsbad, moving northwest at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Carlsbad, Loving, Carlsbad North, Otis, Cavern City Air Terminal and Living Desert State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3229 10404 3215 10421 3231 10448 3250 10418 TIME...MOT...LOC 2359Z 139DEG 10KT 3230 10419 84
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.